Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 25, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Dec 31, 2004, 7:10 AM PST for Ventura County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2004, 7:10 AM PST (15:10 UTC)
- Expired
- Dec 31, 2004, 10:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 26 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 311513
FFWLOX
CAC111-311800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
710 AM PST FRI DEC 31 2004
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE PIRU BURN AREAS IN CENTRAL AND EASTERN VENTURA COUNTY IN
SOUTHWEST CALIFORNIA
* UNTIL 10 AM PST
* AT 700 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF INTENSE RAINFALL ACROSS WESTERN AND CENTRAL VENTURA
COUNTY...WHICH WILL AFFECT THE PIRU BURN AREA OF VENTURA COUNTY
THROUGH 10 AM. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR
WILL BE COMMON ACROSS THE WARNING AREA...WITH LOCAL RATES IN
EXCESS OF ONE INCH PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE THE PIRU BURN AREA.
LAT...LON 3425 11886 3426 11862 3465 11885 3449 11900
3441 11896 3428 11917
$$
GOMBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 31, 4:00 AM PST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 31, 4:00 AM PST, 3 hours 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 400 AM PST FRI DEC 31 2004 .SHORT TERM...A PERSISTENT PACIFIC TROUGH HAS SENT YET ANOTHER STORM SYSTEM ONSHORE OVER CALIFORNIA IN THE LAST 24 HOURS. YESTERDAY...THE HEAVIEST RAINS WERE CONCENTRATED OVER THE CENTRAL COAST REGION OF SANTA BARBARA COUNTY AND SAN LUIS OBISPO. RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES WERE COMMON OVER THE LAST 24 HOURS WITH LOCAL ACCUMULATIONS IN THE 4 TO 5 INCH RANGE. OVERNIGHT...THE BAND OF HEAVIEST RAIN INTENSIFIED AND BEGAN TO MOVE SOUTH. IT IS CURRENTLY CENTERED OVER POINT CONCEPTION AND ABOUT TO MAKE THE TURN TO THE SOUTH COASTAL REGION. ALREADY...WELL AHEAD OF THE BAND OF HEAVIEST RAIN...OROGRAPHIC ENHANCEMENT HAS PRODUCED 1 TO ALMOST 3 INCHES OF RAIN ALONG THE SOUTH FACING SLOPES OF THE SANTA YNEZ RANGE EXTENDING INTO THE TOPA TOPAS OF VENTURA COUNTY. THE HEAVIEST BAND OF PRECIPITATION IS EXPECTED TO MOVE FAIRLY QUICKLY FROM WEST TO EAST TODAY...REACHING LOS ANGELES COUNTY THIS AFTERNOON. HOWEVER...IT WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL RATES IN EXCESS OF AN INCH AN HOUR ALONG THE COASTAL SLOPES. A FLOOD WATCH HAS BEEN IN EFFECT FOR PORTIONS OF SANTA BARBARA COUNTY THIS MORNING...AND A FLASH FLOOD WARNING WAS ISSUED FOR THE GAVIOTA BURN AREA BECAUSE OF THE INTENSE RAINS. WE HAVE FLOOD ADVISORIES UP FROM VENTURA COUNTY TO SAN LUIS OBISPO COUNTY. AT THIS TIME...WE EXPECT THAT THE FLOOD WATCHES AND ADVISORIES MAY NEED TO BE EXTENDED FURTHER EAST AS THE DAY PROGRESSES. IN THE HIGHER ELEVATIONS...LOOK FOR PERIODS OF HEAVY SNOW ABOVE 5000 FEET. A WINTER STORM WARNING IS IN EFFECT FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES UNTIL 6 PM THIS EVENING. SNOW ACCUMULATIONS WILL RUN 10 TO 12 INCHES WITH LOCAL ACCUMULATIONS UP TO 2 FEET. DENSE FOG AND BLOWING SNOW WILL ALSO PRESENT PROBLEMS FOR MOUNTAIN RESIDENTS AND VISITORS TODAY. TODAYS STORM IS EXPECTED TO BLOW THROUGH THE REGION QUICKLY OVERNIGHT WITH THE CHANCE FOR RAIN AND SNOW RAPIDLY DIMINISHING OVERNIGHT. DUE TO UNSTABLE CYCLONIC FLOW BEHIND THE FRONT...WE CANNOT RULE OUT SOME SHOWERS TOMORROW...PARTICULARLY OVER HIGHER TERRAIN. LOOK FOR A SLIGHT CHANCE FOR SHOWERS IN THE LA BASIN AREA TOMORROW. A SECOND STORM SYSTEM REACHES THE CENTRAL COAST SATURDAY AND BEGINS MOVING DOWN THE COAST ON SUNDAY. THIS SYSTEM LOOKS COLDER AND WETTER THAN TODAYS SYSTEM WITH MORE INSTABILITY...AS WELL. EXPECT THAT IT WILL BE CAPABLE OF PRODUCING SOME INTENSE SHOWERS AND POSSIBLE THUNDERSTORMS EXTENDED...MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH THE WEEK. SUNDAYS STORM SHOULD CLEAR THE REGION ON TUESDAY WITH A THIRD...MUCH STRONGER SYSTEM...EXPECTED TO PASS DIRECTLY OVER THE REGION LATE WEDNESDAY THROUGH THURSDAY. THIS THIRD SYSTEM WILL BRING EVEN COLDER AND MORE UNSTABLE CONDITIONS TO THE REGION ALONG WITH PRECIPITATION. AT THIS TIME IT LOOKS LIKE A HEAVY SNOW PRODUCER WITH POSSIBLE SEVERE WEATHER ALONG THE SOUTH COASTAL REGION...BUT IT IS REALLY TOO EARLY TO TELL FOR SURE. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX) WINTER STORM WARNING (SEE LAXWSWLOX) FLASH FLOOD WATCH (SEE LAXFFALOX) FLASH FLOOD WARNING (SEE LAXFFWLOX) FLOOD STATEMENT (SEE LAXFLSLOX) && DANIELSON
Hazardous weather outlook, Dec 31, 6:00 AM PST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI DEC 31 2004 CAZ034>041-044>047-051>054-059-087-088-011400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PST FRI DEC 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY .A PERSISTENT PACIFIC TROUGH HAS SENT YET ANOTHER STORM SYSTEM ONSHORE OVER CENTRAL AND SOUTHERN CALIFORNIA. YESTERDAY...THE HEAVIEST RAINS WERE CONCENTRATED OVER THE CENTRAL COASTAL REGION OF SANTA BARBARA COUNTY AND SAN LUIS OBISPO. RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES WERE COMMON OVER THE LAST 24 HOURS WITH LOCAL ACCUMULATIONS IN THE 4 TO 5 INCH RANGE. OVERNIGHT...THE BAND OF HEAVIEST RAIN INTENSIFIED AND BEGAN TO MOVE SOUTH. AT 6AM...IT WAS CENTERED JUST WEST OF SANTA BARBARA. WELL AHEAD OF THE BAND OF HEAVIEST RAIN...OROGRAPHIC ENHANCEMENT HAS ALREADY PRODUCED 2 TO 3 INCHES OF RAIN ALONG THE SOUTH FACING SLOPES OF THE SANTA YNEZ RANGE EXTENDING EAST INTO THE TOPA TOPA MOUNTAINS OF VENTURA COUNTY. THE HEAVIEST BAND OF PRECIPITATION IS EXPECTED TO MOVE FAIRLY QUICKLY FROM WEST TO EAST TODAY...REACHING LOS ANGELES COUNTY THIS AFTERNOON. HOWEVER...IT WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL RATES IN EXCESS OF AN INCH AN HOUR ALONG THE COASTAL SLOPES. FLOOD ADVISORIES HAVE BEEN ISSUED FROM VENTURA COUNTY WEST TO SAN LUIS OBISPO COUNTY AND FLOOD WATCHES ARE IN EFFECT FOR ALL BURN AREAS DUE TO THE INTENSITY OF THE RAIN. EARLIER THIS MORNING... A FLASH FLOOD WARNING WAS ISSUED FOR THE GAVIOTA BURN AREA. WE HAVE SINCE BEEN ADVISED THAT ONE OF THE NORTHBOUND LANES OF 101 HAVE BEEN CLOSED DUE TO WATER ON THE ROADWAY AT THAT LOCATION. AT THE HIGHER ELEVATIONS...LOOK FOR PERIODS OF HEAVY SNOW ABOVE 5000 FEET. A WINTER STORM WARNING IS IN EFFECT FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES UNTIL 6 PM THIS EVENING. SNOW ACCUMULATIONS WILL RUN 10 TO 12 INCHES WITH LOCAL ACCUMULATIONS UP TO 2 FEET. DENSE FOG AND BLOWING SNOW WILL ALSO PRESENT PROBLEMS FOR MOUNTAIN RESIDENTS AND VISITORS TODAY. * FLASH FLOOD WARNING........SEE WGUS56 KLOX - FFWLOX FOR DETAILS * * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .DAYS TWO THROUGH FIVE... SATURDAY THROUGH TUESDAY A SECOND STORM SYSTEM REACHES THE CENTRAL COAST SATURDAY AND BEGINS MOVING DOWN THE COAST ON SUNDAY. THIS SYSTEM LOOKS A BIT COLDER AND WETTER THAN TODAYS SYSTEM WITH MORE INSTABILITY...AS WELL. EXPECT THAT IT WILL BE CAPABLE OF PRODUCING SOME INTENSE SHOWERS AND POSSIBLE THUNDERSTORMS. THIS STORM SHOULD CLEAR THE REGION ON TUESDAY. .DAYS SIX AND SEVEN... WEDNESDAY THROUGH THURSDAY LOOK FOR YET A THIRD STORM AROUND MID WEEK. AT THIS TIME...IT LOOKS LIKE IT WILL BE THE STRONGEST SYSTEM OF THE THREE SINCE IT IS EXPECTED TO BRING COLD AIR WITH ALL THE DYNAMICS RIGHT SMACK OVER THE MIDDLE OF SOUTHERN CALIFORNIA. ITS A BIT TOO SOON FOR ANY DETAILS...BUT HIGH WINDS...HEAVY RAINS...INTENSE THUNDERSTORMS... AND VERY LOW SNOW LEVELS CAN BE ANTICIPATED IF THE MEDIUM RANGE MODELS ARE CORRECT... AND THEY ARE IN PRETTY GOOD AGREEMENT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DANIELSON
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 1:19 AM PST | Flash Flood Warning | LOX | Santa Barbara | 3 hr |
| Dec 31, 4:10 AM PST | Flash Flood Warning | LOX | Santa Barbara | 3 hr |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.